Alert archive / Nebraska / Special Weather Statements in 2015
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 1, 2015, 6:48 PM MDT for Keith County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2015, 6:48 PM MDT (00:48 UTC)
- Expired
- Aug 1, 2015, 7:30 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
County Keith County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:00 PM MDT | TSTM WND DMG | 7 Nne Ogallala, NE | POWER POLES CRACKED DUE TO HIGH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 576 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WWUS83 KLBF 020048 SPSLBF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 648 PM MDT SAT AUG 1 2015 NEZ057-058-020130- KEITH NE-PERKINS NE- 648 PM MDT SAT AUG 1 2015 ...SPECIAL WEATHER STATEMENT... AT 646 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OGALLALA...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KEYSTONE...NEVENS...OGALLALA...KINGSLEY DAM...PAXTON...ROSCOE... SARBEN AND BROGANVILLE. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 61 BETWEEN MILE MARKERS 83 AND 102. HIGHWAY 92 BETWEEN MILE MARKERS 135 AND 138. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 121 AND 149. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4110 10184 4130 10176 4120 10128 4088 10130 TIME...MOT...LOC 0046Z 291DEG 39KT 4112 10157 $$ SNIVELY/POWER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:09 PM MDT, 39 minutes earlier.
Area forecast discussion, Aug 1, 6:09 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 709 PM CDT SAT AUG 1 2015 .SYNOPSIS... ISSUED AT 348 PM CDT SAT AUG 1 2015 UPPER LEVEL RIDGE ACROSS THE DESERT SOUTHWEST THIS AFTERNOON...WITH A LOW PRESSURE SYSTEM CONTINUING TO ROTATE OVER HUDSON BAY. MID LEVEL DISTURBANCE MOVING ACROSS THE CWA THROUGHOUT THE DAY WITH SCT/NMRS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTH CENTRAL. OVER THE PAST HOUR ADDITIONAL DEVELOPMENT HAS OCCURRED ACROSS WEST CENTRAL NEBRASKA. TEMP WHERE THE SHOWERS AND CLOUDS HAVE PERSISTED HAS KEPT TEMPS IN THE UPPER 70S AND LOWER 80S. MOSTLY SUNNY SKIES ACROSS SOUTHWEST HAS PUSHED TEMPS INTO THE UPPER 80S AND LOWER 90S. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 348 PM CDT SAT AUG 1 2015 DIFFICULT FORECAST TONIGHT...AS THE TEMPERATURES WERE HELD DOWN BY CLOUDS/SHOWERS MORE THAN EXPECTED. THUS HAVE TRENDED LOWER WITH POPS FOR THE EVENING AS SFC BASED STORMS WILL BE LIMITED. STILL EXPECTING SOME SCT ELEVATED STORMS TO CONTINUE TO DRIFT SOUTHEAST THIS EVENING...AND EXITING OVERNIGHT TO THE EAST. BRIEF HEAVY RAINFALL IS POSSIBLE WITH THE STRONG STORMS...AND CANNOT RULE OUT SOME HAIL OR GUSTY WINDS. STORMS WILL ALSO BE FEED EARLY TONIGHT BY AN INCREASING LOW LEVEL JET. THE JET ROTATES EAST OVERNIGHT AS THE SYSTEM PUSHES EAST...SO DRY CONDITIONS EXPECTED AFTER MIDNIGHT. THERMAL RIDGE EXTENDS ACROSS THE AREA TOMORROW IN THE WAKE OF THE UPPER LEVEL DISTURBANCE. 850 MB TEMPS INCREASE TO THE UPPER 20S C WITH SOUTHWEST NEB AROUND 30 C. MOS GUIDANCE WELL INTO THE 90S WITH THE GFS MOS ACTUALLY SHOWING SOME TRIPLE DIGIT HIGHS. THIS IS MORE OF AN OUTLIER WITH THE REST OF THE MODELS KEEPING TEMPS IN THE MID TO UPPER 90S. HAVE DECIDED TO BLEND AND KEEP TEMPS IN THE 90S. WITH THE WARMING TEMPS ALOFT...SHOULD SEE A STRONG ENOUGH CAP TO KEEP THE AREA DRY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 348 PM CDT SAT AUG 1 2015 UPPER LEVEL RIDGE WILL BUILD EAST ATOP THE WEST CENTRAL HIGHS PLAINS EARLY NEXT WEEK...PROVIDING FOR WARM HIGH TEMPERATURES MONDAY AFTERNOON. TEMPERATURES WILL COOL SLIGHTLY FOR THE REMAINDER OF THE WEEK AS SEVERAL LOW AMPLITUDE WAVES BRING PERIODS OF SLIGHTLY COOLER TEMPERATURES ALOFT AND INCREASING CLOUDS. HOWEVER TEMPERATURES THROUGH THE EXTENDED FORECAST WILL REMAIN GENERALLY IN THE 80S TO LOWER 90S. A DISTURBANCE WILL CROSS THE SOUTHERN ROCKIES AND WORK ON A STALLED H850 FRONTOGENETIC BAND FOR STORM DEVELOPMENT MONDAY AFTERNOON THROUGH EARLY TUESDAY. THE REMAINS SOME DISAGREEMENT AS TO WHERE THE CONVECTION WILL INITIATE...BUT THE MOST LIKELY LOCATION WILL BE ACROSS THE SANDHILLS AND NORTHEAST OVER NORTH CENTRAL NEBRASKA. THE NEXT WAVE IS SLATED FOR ARRIVAL TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY. WILL MAINTAIN A GENERAL 30-40% ACROSS MUCH OF THE REGION AS THERE REMAINS GOOD AGREEMENT BETWEEN THE MEDIUM RANGE MODELS. IN BOTH CASES THE MODELS INDICATE SUFFICIENT DESTABILIZATION FOR STRONG OR ISOLATED SEVERE STORMS. BULK SHEAR IS AROUND 40 KTS TUESDAY AFTERNOON...BUT GENERALLY 30KTS OR LESS MONDAY AFTERNOON. FOR THE REMAINDER OF THE WEEK...THE OVERALL PATTERN REMAINS THE SAME...WITH NEAR DAILY CHANCES OF STORMS. BOTH THE GFS AND ECMWF ADVERTISE A WAVE DURING THE AFTERNOON AND EVENING TIMEFRAME ON THURSDAY WHICH WOULD PROVIDE FOR THE HIGHEST CHANCES IN THE LATER HALF OF THE EXTENDED. SEVERE CHANCES INCREASE MID TO LATE WEEK AS BULK SHEAR AND CAPE INCREASE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 705 PM CDT SAT AUG 1 2015 ISOLATED STORMS WILL CONTINUE TO WEAKEN OVER WESTERN NEBRASKA AND THE NEBRASKA PANHANDLE THIS EVENING. MOSTLY CLEAR SKIES ARE EXPECTED WITH VISUAL FLIGHT RULES. WINDS WILL BECOME LIGHT AND VARIABLE OVER NIGHT AND INCREASE FROM THE NORTH OVER NORTHERN NEBRASKA ON SUNDAY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...JACOBS AVIATION...POWER
Hazardous weather outlook, Aug 1, 2:51 PM MDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT SAT AUG 1 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-022100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 PM CDT SAT AUG 1 2015 /251 PM MDT SAT AUG 1 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY ALONG AND SOUTH OF HIGHWAY 2. A STRONG TO SEVERE STORM CANNOT BE RULED OUT WITH HAIL AND WINDS...HOWEVER MOST WILL REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH FRIDAY. AT THIS TIME...THE THREAT FOR WIDESPREAD SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 1, 5:50 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM MDT SAT AUG 1 2015
NEZ056-020030-
DEUEL NE-
550 PM MDT SAT AUG 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEUEL COUNTY UNTIL 630 PM
MDT...
AT 549 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LODGEPOLE...OR 7 MILES NORTHWEST OF CHAPPELL...MOVING SOUTH AT 30
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON AND CHAPPELL.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 78 AND
95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4122 10261 4122 10248 4101 10226 4100 10228
4100 10261
TIME...MOT...LOC 2349Z 340DEG 27KT 4114 10259
SNIVELY/POWERSpecial weather statement, Aug 1, 6:48 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 648 PM MDT SAT AUG 1 2015 NEZ057-058-020130- KEITH NE-PERKINS NE- 648 PM MDT SAT AUG 1 2015 ...SPECIAL WEATHER STATEMENT... AT 646 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OGALLALA...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KEYSTONE...NEVENS...OGALLALA...KINGSLEY DAM...PAXTON...ROSCOE... SARBEN AND BROGANVILLE. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 61 BETWEEN MILE MARKERS 83 AND 102. HIGHWAY 92 BETWEEN MILE MARKERS 135 AND 138. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 121 AND 149. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4110 10184 4130 10176 4120 10128 4088 10130 TIME...MOT...LOC 0046Z 291DEG 39KT 4112 10157 SNIVELY/POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:19 PM MDT | Special Weather Statement | LBF | Chase, Perkins | 41 min |
| Aug 2, 1:09 PM MDT | Special Weather Statement | LBF | Logan, McPherson | 51 min |
| Aug 2, 1:45 PM MDT | Special Weather Statement | LBF | Arthur | 45 min |
| Aug 2, 2:07 PM MDT | Special Weather Statement | LBF | Lincoln | 38 min |
| Aug 2, 2:28 PM MDT | Special Weather Statement | LBF | Custer | 47 min |
| Aug 2, 2:43 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 47 min |
| Aug 2, 2:45 PM MDT | Tornado Warning | LBF | Lincoln | 30 min |
| Aug 2, 3:21 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 24 min |
| Aug 2, 3:44 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 46 min |
| Aug 2, 4:16 PM MDT | Special Weather Statement | LBF | Gosper | 44 min |
| Aug 2, 4:19 PM MDT | Special Weather Statement | LBF | Hayes | 41 min |
| Aug 2, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 32 min |
| Aug 2, 4:32 PM MDT | Special Weather Statement | LBF | Deuel | 28 min |
| Aug 2, 4:36 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 39 min |
Nearby
Special Weather Statements in Nebraska, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.